Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Are elevated AST/ALT levels indicative of a seizure ?

Can elevated AST/ ALT levels be indicative of having had a seizure? (AST = 204 ALT=608) My son is 20, and 135lbs, and has a history of seizures. He had a car accident, and is being cited for DUI, however he insists he was not impaired. I remembered from his first seizure, after seeing on the blood work that his liver enzymes were really high, the doctor indicated that the seizure may have caused the high levels, and it should go down. She had him tested for hep C for assurance and it came back negative. He also is a chronic pain patient. He takes daily meds, ( oxycodone , soma, lorazepam) but these have not affected his liver so far. He also had not had any medication for a few days before the accident.
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  1095
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Hi there.

Usually high AST and ALT levels indicate liver damage. Due to liver damage there builds up toxic nitrogen metabolites in the blood and brain which can cause seizures and coma.

He may be given Lactulose syrup if his condition deteriorates as this can lead to coma if not done.

Taking much of sedatives can also promote coma stage and should be avoided. Avoid fatty diet or a high protein diet as well.

Kindly discuss the possibility of Hepatic seizures and coma with his Doctor and they way to prevent them.

Wishing speedy recovery.


Answered: Sat, 28 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor